High SGPT From Stocrin
Apr 7, 2012
I have good records of CD4 above 1000 for the last 7 or 8 years, and have been on Truvada (6 months) and Stocrin for for the past 6 years. But lately, my liver seems to be affected. The last test in March showed SGPT of 52 u/l and SGPT of 106 U/l. My triglyerides is always a problem, the last check was 365 mg/dl.
1)Is the high SGPT &SGPT due to long term stocrin or Truvada intake? 2)At this level is it considered a liver disease already? 3)Doctor suggest I stopped all HIV medication, but I am reluctant with the fear of CD4 dropping. Is there other alternative medication that I can change to? 4)Is there any diet I can take to improve my liver.
Response from Dr. Young
Hello and thanks for posting.
To start, your liver function tests (aka, transaminases) aren't that far out from normal to warrant an immediate change (if any). You've probably mistyped one of the critical letters (ie., SGPT and SGOT) that help discriminate between some of the causes of liver inflammation.
At your current levels, I'd wonder if you'd had alcohol or acetaminophen in the days prior to testing. While either of your medications could cause liver irritation, I'd find this to be pretty darn unlikely if you've been on them for 7 years or more without previous problems.
All I'd do at this point is to have the test repeated in a week or two.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- HIV Risk French Kissing
- Is Dry Cough A Symptom Of HIV?
- Is Sore On Tongue A Symptom Of HIV?
- Sex With A Prostitute Do I Need To Get Tested For HIV
- Painful Urination After Insertive Anal Sex Without Condom Does It Mean I Have HIV
- Sore On Tongue After Giving Oral Sex What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.